Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 1, NWS Newport/Morehead City, NC

January 8, 2007

NWS Newport/Morehead City, NC issued this wind advisory at Jan 8, 2007, 3:09 AM EST. It took effect at Jan 8, 2007, 7:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2007, 3:09 AM EST (08:09 UTC)
In effect from
Jan 8, 2007, 7:00 AM EST
Expired
Jan 8, 2007, 10:33 AM EST
In force
4 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 080809
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 AM EST MON JAN 8 2007


NCZ103-104-081800-
/O.NEW.KMHX.WI.Y.0001.070108T1200Z-070108T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
309 AM EST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
1 PM EST THIS AFTERNOON. 

A COLD FRONT WILL PUSH EAST ACROSS EASTERN NORTH CAROLINA LATE
THIS MORNING. AHEAD OF THIS FRONT STRONG SOUTH TO SOUTHWEST WINDS
WILL DEVELOP. THE GUSTY WINDS SHOULD INCREASE TO 30 TO 35 MPH
SHORTLY AFTER SUNRISE...THEN SHIFT TO THE WEST BY EARLY AFTERNOON
BEFORE DIMINISHING TO 25 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS72 KMHX 081533
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1033 AM EST MON JAN 8 2007


NCZ103-104-081645-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-070108T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1033 AM EST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

THE STRONGEST SOUTHWEST WINDS ARE NOW SHIFTING OFFSHORE OF THE
OUTER BANKS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND A
COLD FRONT THIS AFTERNOON AND REMAIN GUSTY...HOWEVER SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:47 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 8, 2:47 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 AM EST MON JAN 8 2007

.SHORT TERM /TODAY AND TONIGHT/...PREFRONTAL CONVECTION OVER THE
CWA THIS MRNG SHUD CONTINUE TO LIFT TO THE NNE AND SLOWLY WEAKEN
AS IT MOVES AWAY FROM WARMER SRN WATERS CLOSER TO THE GULF STREAM.
ANOTHER AREA OF CONVECTION ASCD WITH THE SFC FRONT EXTENDS ACROSS
WRN NC INTO WRN SC. THIS AREA SHUD SLIDE EAST WITH THE FRONT THIS
MRNG THEN BEGIN TO INTERACT WITH LOW LVL FLOW OFF THE WATER AS IT
MOVES INTO THE CWA SHORTLY AFTER SUNRISE. BOTH NAM AND GFS
INDICATE DECENT LOW LVL WINDS FIELDS WITH THIS ACTIVITY BUT AM NOT
SURE BOUNDARY LAYER INSTABILITY WILL BE SUFFICIENT EARLY THIS MRNG
TO ALLOW MUCH IN THE WAY OF SEVERE WEATHER TO DEVELOP/ WILL NOT AT
THIS POINT MENTION SVR IN THE GRIDS OR ZONES BUT THERE IS STILL AN
OUTSIDE CHANCE OF BRIEF DAMAGING WINDS BEFORE 18Z TODAY. FRONT
SHOULD SWING THROUGH THE CWA BY MIDDAY SO WILL INDICATE HIGHS ALL
18Z OR EARLIER TODAY WITH TEMPS FALLING THIS AFTN. AHEAD OF THE
FRONT EARLY THIS MRNG PRES GRADIENT WILL MAINTAIN SOUTHERLY TO
SOUTHWEST WINDS OVER THE OUTER BANKS IN THE 30 TO 35 MPH RANGE SO
WILL ISSUE A WIND ADVISORY FOR EARLY TODAY FOR THESE AREAS. DOWN
EAST CARTERET COUNTY COULD BRIEFLY SEE WINDS NEAR ADVISORY
STRENGTH BUT THINK OVERALL THESE WINDS WILL REMAIN IN THE 25 TO 30
MPH RANGE. GIVEN WEST TO EAST MOVEMENT OF THE BOUNDARY CLOUD COVER
SHOULD THIN FAIRLY QUICKLY TODAY OVER LAND AFTER PASSAGE OF THE
BOUNDARY. MRNG HIGHS NEAR 70 NOT OUT OF THE QUESTION TODAY. COOLER
AIR SHOULD BEGIN TO FILTER INTO THE REGION TONIGHT WITH TEMPS
RETURNING TO MORE SEASONAL READINGS IN THE 30S AND LOWER 40S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...MODELS INDICATE A CLIPPER
TYPE SYSTEM ASCD WITH THE UPPER TROF SWINGING THROUGH THE RGN ON
TUES. FOR NOW THIS APPEARS TO BE MAINLY A CLOUD PRODUCER AS LOW
LVL MSTR SHUD BE VERY LIMITED. WILL NOT MENTION ANY PCPN WITH IT.
BEST CAA DEVELOPS BEHIND THE UPPER TROF TUESDAY NIGHT WITH COLDEST
TEMPS OF THE FORECAST...READINGS SHUD BE DOWN NEAR FREEZING IN MANY
LOCATIONS. AFTER THAT SFC HIGH PRES BUILDS QUICKLY OVER THE RGN
THEN BEGINS TO SLIDE EAST BY LATE WED AND EARLY THURS AS UPPER
FLOW BECOMES ZONAL. EXPECT NEAR SEASONAL TO SLIGHTLY ABOVE AVERAGE
TEMPS AGAIN BY THURS AND FRI WITH NEST SYSTEM DEVELOPING IN THE
CENTRAL U.S.

THIS NEXT SYSTEM STILL INDICATED BY SOME MODELS PUSHING EAST
TOWARD THE EAST COAST BY LATE IN THE WEEKEND WHICH WOULD MEAN MUCH
WARMER THAN AVERAGE TEMPS AGAIN FOR SAT/SUN TIME FRAME.

&&

.AVIATION /08Z-06Z/...MVFR CONDITIONS AT PRESENT ACROSS EASTERN
NORTH CAROLINA AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING
WITH IFR MAINLY CONFINED TO PRECIP AREAS. BAND OF SHOWERS OVER THE
OUTER BANKS MOVING NORTHEAST WILL EXIT THE AREA SHORTLY. MORE
ACTIVITY SEEN UPSTREAM WILL BE MOVING IN DURING THE PREDAWN HOURS.
NO LIGHTNING ACTIVITY SEEN AS ATMOSPHERE IS MARGINALLY UNSTABLE BUT
CANNOT RULE OUT A FEW LIGHTNING STRIKES IN THE STRONGEST CONVECTION.
SOUTH WINDS VERY EARLY THIS MORNING WILL STEADILY VEER TO SOUTHWEST
THROUGH THE MORNING BECOMING NORTHWEST THIS AFTERNOON AFTER THE
FRONT MOVES OFF THE COAST AROUND 18Z. CLEARING BEHIND THE FRONT WILL
BE RAPID WITH ONLY SCATTERED HIGH CLOUDS BY LATE AFTERNOON.

&&

.MARINE...LITTLE CHANGE FROM PREVIOUS PACKAGE. GFS CONTINUES TO BE
THE FAVORED MODEL. GALES STILL LOOK GOOD FOR THE COASTAL WATERS AND
THE PAMLICO SOUND THROUGH 18Z AND SMALL CRAFT FOR THE ALBEMARLE
SOUND THROUGH LATE EVENING. THE PRESSURE GRADIENT WILL CONTINUE TO
TIGHTEN UP AHEAD THE FRONT...PRESENTLY OVER WESTERN NORTH CAROLINA.
THE FRONT WILL MOVE OFF THE COAST AROUND 18Z. GALE FORCE WINDS WILL
END AFTER THAT AND WEST TO NORTHWEST WINDS WILL HELP KNOCK DOWN THE
SEAS BELOW SMALL CRAFT CRITERIA OVERNIGHT. ANOTHER FRONT CLOSE
BEHIND IT WILL COME THROUGH TUESDAY AFTERNOON/EVENING. NO STRONG
PREFRONTAL WINDS AHEAD OF THE FRONT SO SEAS WILL NOT BE NEARLY AS
LARGE...ONLY AS HIGH AS 7 FEET FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON. A SURFACE RIDGE OVER THE SOUTHERN PLAINS
TUESDAY WILL MOVE INTO THE CAROLINAS ON WEDNESDAY THEN OFF THE
MID-ATLANTIC COAST ON THURSDAY. WINDS WILL VEER FROM NORTHWEST ON
WEDNESDAY TO SOUTHEAST ON FRIDAY AS A RESULT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NCZ103-104.

MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ135-150-152-
     154-156-158.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ130.

&&

MLF/HSA
Hazardous weather outlook, Jan 7, 3:17 AM EST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 AM EST SUN JAN 7 2007

AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098-
103-080830-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT-
WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-
317 AM EST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING CONTINUES ON THE ROANOKE RIVER AT WILLIAMSTON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS AND SOUNDS
TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN
NORTH CAROLINA LATE TONIGHT AND EARLY MONDAY MORNING. THE PRIMARY
THREAT WILL BE STRONG GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT THROUGH EARLY MONDAY.

11

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.